Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 340, NWS Goodland, KS

August 16, 2015Sherman County, Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 16, 2015, 3:42 PM MDT for Sherman County, Thomas County, Kansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2015, 3:42 PM MDT (21:42 UTC)
Expired
Aug 16, 2015, 4:00 PM MDT
In force
18 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Sherman County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WUUS53 KGLD 162142
SVRGLD
KSC181-193-162200-
/O.NEW.KGLD.SV.W.0340.150816T2142Z-150816T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
342 PM MDT SUN AUG 16 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...
  NORTHEASTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 400 PM MDT/500 PM CDT/

* AT 341 PM MDT /441 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 6
  MILES NORTHEAST OF BREWSTER...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BREWSTER AND LEVANT. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 34 AND 49.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3929 10114 3933 10143 3956 10150 3957 10114
      3957 10113
TIME...MOT...LOC 2141Z 243DEG 19KT 3944 10132 

HAIL...0.75IN
WIND...60MPH
 
$$

JRM
2 follow-up statements
803 
WWUS53 KGLD 162150
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
350 PM MDT SUN AUG 16 2015

KSC181-193-162200-
/O.CON.KGLD.SV.W.0340.000000T0000Z-150816T2200Z/
THOMAS KS-SHERMAN KS-
350 PM MDT SUN AUG 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM
MDT/500 PM CDT/ FOR NORTHWESTERN THOMAS AND NORTHEASTERN SHERMAN
COUNTIES...

AT 350 PM MDT /450 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 5
MILES NORTH OF BREWSTER...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BREWSTER.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 34 AND 46.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3930 10120 3933 10143 3956 10150 3956 10121
TIME...MOT...LOC 2150Z 243DEG 19KT 3945 10137 

HAIL...<.75IN
WIND...60MPH
 
$$

JRM
067 
WWUS53 KGLD 162201
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
401 PM MDT SUN AUG 16 2015

KSC181-193-162210-
/O.EXP.KGLD.SV.W.0340.000000T0000Z-150816T2200Z/
THOMAS KS-SHERMAN KS-
401 PM MDT SUN AUG 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN THOMAS AND
NORTHEASTERN SHERMAN COUNTIES HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED... 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GOODLAND.

LAT...LON 3930 10120 3933 10143 3956 10150 3956 10121
TIME...MOT...LOC 2159Z 243DEG 19KT 3945 10137 

$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:52 PM MDT, 50 minutes earlier.

Area forecast discussion, Aug 16, 2:52 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
252 PM MDT SUN AUG 16 2015

.SHORT TERM...(THIS AFTERNOON THROUGH MONDAY)
ISSUED AT 235 PM MDT SUN AUG 16 2015

WV IMAGERY AND RAP ANALYSIS SHOWS RIDGE CENTERED OVER SOUTHERN
CALIFORNIA WITH AXIS EXTENDING ACROSS THE HIGH PLAINS AND INTO THE
GREAT LAKES REGION. PLUMES OF MID LEVEL MOISTURE ORIGINATING IN THE
PACIFIC ARE ROTATING AROUND THE EASTERN AND NORTHERN PERIPHERY OF THE
LARGE SCALE RIDGE INTO THE ROCKIES AND HIGH PLAINS. DIFFLUENT FLOW IS
CURRENTLY IN PLACE ACROSS THE CENTRAL ROCKIES WITH TROUGH DIGGING
INTO THE NORTHERN PLAINS. A FEW WEAKER SHORTWAVE TROUGHS ARE JUST TO
THE WEST/NORTHWEST OF OUR CWA. AT THE SURFACE QUASI-STATIONARY FRONT
CURRENTLY EXTENDS ACROSS CENTRAL NEBRASKA INTO NORTHCENTRAL COLORADO
OVER THE FAR NORTHWEST PART OF OUR CWA. PREFRONTAL TROUGH AXIS IS IN
PLACE FROM SOUTHEAST COLORADO OVER GOODLAND AND NORTON KANSAS.

THIS AFTERNOON-TONIGHT...THUNDERSTORM ACTIVITY SHOULD INITIATE
WITHIN THE NEXT FEW HOURS ALONG FRONT AND SURFACE TROUGH WITH
COVERAGE INCREASING THIS EVENING AS A SERIES OF WEAK SHORTWAVE
TROUGHS ROTATE ACROSS THE REGION. RECENT TRENDS IN ARW/NMM HAVE BEEN
TO SHIFT MOST ORGANIZED THUNDERSTORM CLUSTER TO THE SOUTH ROUGHLY
ALONG AND SOUTH OF INTERSTATE 70. CURRENTLY THE ORIENTATION OF FLOW
ALOFT AND OTHER GUIDANCE STILL SHOWING THUNDERSTORM CLUSTERS
ORIGINATING FROM THE WEST OR NORTHWEST OF THIS. EITHER WAY...DEEP
MOIST AIR MASS AND DECENT INSTABILITY AHEAD OF FRONT WILL SUPPORT
ACTIVITY ACROSS MUCH OF CWA TRANSITIONING EASTWARD. STRONGEST CAPE
AXIS IF FURTHER EAST THAN PREVIOUS GUIDANCE INDICATED...THOUGH THERE
IS ENOUGH ELEVATED CAPE TO AT LEAST CONSIDER POTENTIAL FOR
MARGINALLY SEVERE HAIL. DCAPE 1000-1500 J/KG COINCIDING DRY ADIABATIC
PROFILES BELOW 700MB COULD SUPPORT ISOLATED SEVERE DOWNDRAFT
POTENTIAL DURING THE AFTERNOON...THOUGH AS MIXING RATIOS INCREASE
BELOW 700MB THIS EVENING THIS THREAT WILL LIKELY DIMINISH.

REGARDING FLASH FLOOD WATCH...ANOMALOUSLY HIGH PWAT VALUES 1.2-1.6
WILL ONLY INCREASE THROUGH THE NIGHT APPROACHING 1.7-1.8 WHICH IS
WELL WITHIN 99TH PERCENTILE OR 3 STANDARD DEVIATIONS FROM NORMAL.
WITH VERY SLOW STORM MOTIONS AND POSSIBILITY FOR
TRAINING/BACKBUILDING I AM COMFORTABLE WITH FLASH FLOOD WATCH. IF
ARW/NMM SOLUTION PANS OUT THEN WE MAY NEED TO CONSIDER ADDING
SOUTHERN PART OF FORECAST AREA TO WATCH.

MONDAY...WHILE FRONTAL PASSAGE SHOULD OCCUR FROM NORTH TO SOUTH
MONDAY...GUIDANCE IS SHOWING A LOT OF SPREAD ON TIMING. THIS LOWERS
CONFIDENCE/TIMING OF ADDITIONAL THUNDERSTORM ACTIVITY. ARW/NMM SHOW
A MORE ORGANIZED THUNDERSTORM CLUSTER DEVELOPING ALONG FRONT MONDAY
MORNING...THOUGH OTHER GUIDANCE IS SHOWING PREDOMINANTLY ISOLATED TO
SCATTERED ACTIVITY LINGERING ACROSS THE AREA. DEEP MOIST LAYER
REMAINS IN PLACE...SO WITH POTENTIAL FOR OVERRUNNING ALONG BAROCLINIC
ZONE...IT IS POSSIBLE FOR A MORE ORGANIZED CLUSTER IF WE CONTINUE TO
SEE WEAK HEIGHT FALL...WHICH COULD ALSO RESULT CONTINUING THREAT FOR
FLASH FLOODING.  SEVERE THUNDERSTORM THREAT WILL BE HIGHLY DEPENDENT
ON FRONTAL POSITION/TIMING AS BETTER INSTABILITY WILL TEND TO BE
AHEAD OF FRONT. AS WITH TODAY...THREATS WOULD BE LARGE HAIL/DAMAGING
WINDS ALONG/SOUTH OF FRONT.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 252 PM MDT SUN AUG 16 2015

FOR THIS EXTENDED FORECAST PACKAGE...A STRONG COLD FRONT IS EXPECTED
TO MOVE THROUGH ON TUESDAY...BRINGING AN END TO SIGNIFICANT
PRECIPITATION CHANCES AND A TEMPORARY PARDON FROM THE WARMTH AND
HUMIDITY. ZONAL FLOW ALOFT RETURNS BEHIND TUESDAY'S SYSTEM. WITH
SOUTHERLY LOW LEVEL FLOW...A WARMING TREND IS EXPECTED TO BEGIN
THURSDAY. HOWEVER...YET ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED
TO FORCE A COLD FRONT THROUGH THIS WEEKEND...BRINING ANOTHER CHANCE
FOR BELOW NORMAL TEMPERATURES.

THE MOST IMPACTFUL WEATHER IN THE EXTENDED FORECAST PERIOD IS
ANTICIPATED MONDAY EVENING THROUGH TUESDAY EVENING. ACTIVE WEATHER
IS FORECAST AS A LARGE NEGATIVELY TILTED TROUGH KICKS OUT OVER THE
HIGH PLAINS. STRONG/SEVERE THUNDERSTORMS MAY BE ONGOING ACROSS
PORTIONS OF THE REGION MONDAY EVENING DEPENDING ON THE FRONT
LOCATION AND ENVIRONMENTAL PARAMETERS. ANY POTENTIAL SEVERE WEATHER
THREAT MAY BE HIGHER MONDAY EVENING AS INITIAL DEVELOPMENT IN
COLORADO SHOULD BE MOVING IN. THE PRIMARY THREATS FOR SEVERE WEATHER
WILL BE LARGE HAIL AND DAMAGING WINDS. AS MENTIONED IN THE DAY 2
STORM PREDICTION CENTER OUTLOOK...SURFACE VORTICITY/HELICITY
MAXIMIZED IN THE VICINITY OF THE FRONT MAY PROVIDE AN OPPORTUNITY
FOR A TORNADO TO OCCUR. CONFIDENCE IN THIS ISN'T AS HIGH AS HIGHER
RESOLUTION GUIDANCE INDICATES THE POTENTIAL FOR COLD POOL
DEVELOPMENT...HIGHLIGHTING A HIGHER THREAT OF MCS DEVELOPMENT WITH
DAMAGING WINDS AS THE MAIN THREAT. IN TERMS OF FLASH FLOODING...A
THREAT WILL STILL EXIST ESPECIALLY IF HEAVY RAINS ARE RECEIVED
TONIGHT. PRECIPITABLE WATER VALUES FALL AS THE FRONT DOES FORCE SOME
MOISTURE SOUTH SO WE NO LONGER EXPECT PRECIPITABLE WATER VALUES
NEARING THE 99TH PERCENTILE. STORM MOVEMENT REMAINS QUITE SLOW IN
TERMS OF STEERING WINDS ALOFT SO COLD POOL FORMATION/MOVEMENT SHOULD
BE THE PRIMARY DRIVER. THEREFORE...A FLASH FLOOD THREAT MAY PERSIST
AND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR MONDAY EVENING IN
LATER FORECAST PACKAGES.

ON TUESDAY...THE FRONT SHOULD FINALLY SLIDE ALL THE WAY THROUGH THE
REGION...RESTRICTING HIGHEST INSTABILITY SOUTH OF THE FRONT AND
PRIMARILY SOUTH OF THE REGION. HOWEVER...CONFIDENCE IS LOW ON WHEN
THIS COLD FRONT WILL SURGE SOUTH AND THERE MAY BE ENOUGH TIME FOR
STORM DEVELOPMENT AHEAD OF THE FRONT. THIS WOULD MEAN SEVERE WEATHER
IS POSSIBLE BUT UNLIKELY TUESDAY. HOWEVER...ADDITIONAL PERTURBATIONS
MOVE IN FROM THE NORTHWEST BEHIND THE MAIN FORCING AND WITH SOME
INSTABILITY REMAINING IN THE POST-FRONTAL ENVIRONMENT...THERE SHOULD
BE ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON BUT
COVERAGE AND INTENSITY REMAINS IN DOUBT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1138 AM MDT SUN AUG 16 2015

THUNDERSTORM ACTIVITY IS EXPECTED TO IMPACT BOTH KGLD AND KMCK
TERMINALS LATE THIS AFTERNOON THROUGH MOST OF THE TAF PERIOD. BEST
COVERAGE WILL BE DURING THE EVENING AS A SLOW MOVING CLUSTER OF
THUNDERSTORMS MOVES ACROSS THE REGION. THERE SHOULD BE A LULL IN
COVERAGE BEFORE ADDITIONAL THUNDERSTORMS DEVELOP AND MOVE
SOUTHEAST ALONG A COLD FRONT MONDAY. SOME GUIDANCE IS SHOWING
IFR CIGS AT KMCK 10-14Z...HOWEVER THIS APPEARS TO BE MORE LIKELY
TIED TO FRONTAL PASSAGE WHICH MAY NOT BE UNTIL AFTER THE CURRENT
TAF PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ001>003-013-014.

CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ090-091.

NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ079>081.

&&

SHORT TERM...DR
LONG TERM...RRH
AVIATION...DR
Hazardous weather outlook, Aug 16, 3:07 PM MDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
307 PM MDT SUN AUG 16 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-172115-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
307 PM MDT SUN AUG 16 2015 /407 PM CDT SUN AUG 16 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INCREASE IN COVERAGE
THROUGH THE EVENING AND OVERNIGHT. SOME OF THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO ONE INCH AND
DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAIN WITH SLOW MOVING
THUNDERSTORMS WILL RESULT IN AN INCREASED THREAT FOR FLASH
FLOODING LATE THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SEVERE WEATHER IS POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING
ACROSS THE TRI STATE AREA AS STORMS DEVELOP NEAR A COLD FRONT
MOVING INTO THE AREA. LARGE HAIL AND DAMAGING WIND CAN BE
EXPECTED. A TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL AND FLASH
FLOODING IS LIKELY WITH SLOW MOVING STORMS.

A STRONG COLD FRONT WILL MOVE THROUGH THE TRI-STATE REGION
TUESDAY. AHEAD OF THE FRONT...A FEW STRONG TO SEVERE THUNDERSTORMS
ARE POSSIBLE. LARGE HAIL AND DAMAGING WIND WOULD BE THE MAIN
THREATS. THUNDERSTORMS BEHIND THE FRONT ARE NOT EXPECTED TO BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 16, 2:15 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
315 PM CDT SUN AUG 16 2015

NEZ081-162030-
RED WILLOW NE-
315 PM CDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RED WILLOW COUNTY
UNTIL 330 PM CDT...

AT 314 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BARTLEY...OR 19 MILES EAST OF MCCOOK...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4035 10020 4028 10019 4018 10020 4015 10027
      4031 10040 4035 10034
TIME...MOT...LOC 2014Z 236DEG 8KT 4029 10026

JRM
Special weather statement, Aug 16, 2:29 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
329 PM CDT SUN AUG 16 2015

NEZ081-162045-
RED WILLOW NE-
329 PM CDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RED WILLOW COUNTY
UNTIL 345 PM CDT...

AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BARTLEY...OR 20 MILES EAST OF MCCOOK...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4035 10020 4028 10019 4024 10020 4023 10020
      4022 10031 4034 10035 4035 10034
TIME...MOT...LOC 2029Z 239DEG 10KT 4029 10025

JRM
Special weather statement, Aug 16, 2:46 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
346 PM CDT SUN AUG 16 2015

KSZ003-NEZ081-162100-
DECATUR KS-RED WILLOW NE-
346 PM CDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DECATUR AND SOUTH
CENTRAL RED WILLOW COUNTIES UNTIL 400 PM CDT...

AT 346 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF DANBURY...OR 12 MILES NORTH OF OBERLIN...MOVING
NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CEDAR BLUFFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3988 10057 4003 10066 4009 10056 3993 10048
TIME...MOT...LOC 2046Z 239DEG 9KT 4000 10056

JRM
Special weather statement, Aug 16, 3:01 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
401 PM CDT SUN AUG 16 2015

KSZ002-162145-
RAWLINS KS-
401 PM CDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAWLINS COUNTY UNTIL 445
PM CDT...

AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTH OF MCDONALD...OR 16 MILES NORTH OF LEVANT...MOVING
NORTHEAST AT 10 MPH. SEVERAL OTHER STORMS ARE DEVELOPING IN THE AREA
AHEAD OF A SLOWLY ADVANCING COLD FRONT.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ATWOOD...LUDELL...BLAKEMAN AND BEARDSLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3979 10074 3977 10074 3957 10125 3957 10140
      3960 10141 3973 10141 3989 10105
TIME...MOT...LOC 2100Z 233DEG 8KT 3960 10128

JRM
Special weather statement, Aug 16, 3:27 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
327 PM MDT SUN AUG 16 2015

KSZ013-014-162215-
THOMAS KS-SHERMAN KS-
327 PM MDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN THOMAS AND EAST
CENTRAL SHERMAN COUNTIES UNTIL 415 PM MDT/515 PM CDT/...

AT 327 PM MDT /427 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER BREWSTER...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS THUNDERSTORM WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

LOCATIONS IMPACTED INCLUDE...
COLBY...BREWSTER AND LEVANT.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 34 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3926 10140 3948 10150 3957 10116 3939 10089
TIME...MOT...LOC 2127Z 237DEG 12KT 3938 10135

JRM
Local storm report, Aug 16, 3:37 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
337 PM MDT SUN AUG 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     8 S MCDONALD            39.67N 101.35W
08/16/2015  E60 MPH          RAWLINS            KS   PUBLIC

&&

KOCHASIC

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:49 AM MDTFlash Flood WatchGLDCheyenne, Decatur, Rawlins, Sherman, Thomas12 hr
Aug 16, 2:55 PM MDTSevere Thunderstorm WarningGLDDecatur20 min
Aug 16, 3:01 PM MDTSpecial Weather StatementGLDRawlins44 min
Aug 16, 3:10 PM MDTSevere Thunderstorm WarningGLDRawlins20 min
Aug 16, 3:27 PM MDTSpecial Weather StatementGLDThomas48 min
Aug 16, 4:08 PM MDTSevere Thunderstorm WarningGLDRawlins37 min
Aug 16, 4:24 PM MDTSevere Thunderstorm WarningGLDRawlins36 min
Aug 16, 4:47 PM MDTFlash Flood WarningGLDDecatur, Rawlins3 hr
Aug 16, 5:01 PM MDTSpecial Weather StatementGLDThomas29 min
Aug 16, 5:12 PM MDTSevere Thunderstorm WarningGLDSherman, Thomas33 min
Aug 16, 5:21 PM MDTSevere Thunderstorm WarningGLDThomas22 min
Aug 16, 5:46 PM MDTSevere Thunderstorm WarningGLDLogan, Sherman, Wallace46 min
Aug 16, 5:58 PM MDTSevere Thunderstorm WarningGLDThomas35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.